MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Dizziness (2194); Halo (2227); Unspecified Eye / Vision Problem (4471)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date is unknown, not provided, best estimate is during (b)(6) 2019.If explanted, give date: not applicable, as the intraocular lens remains implanted in the patient's ocular sinister (left eye).The device was not returned for analysis as the product remains implanted in the patient's ocular sinister (left eye).A review of the device/lot history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Patient reported he sees halos glares, shadows, lack of depth of perception, and lack of clarity in his ocular sinister (left eye).His vision has been very bad since the surgery and his vision is much worse at night.For the past year he has had great stress and distress, between sparkles, lights at night, he has trouble with traffic lights, and he can't distinguish things.His doctor has been aware of this since the beginning, he felt the symptoms fairly immediately and notified the doctor of his symptoms.He has spoken with his doctor about switching to a monofocal lens, however, with covid-19, a surgery date has not been set.Patient also reports it has made him dizzy at times, he is very disappointed and he¿s astonished, at everything that he has been going through.Additional information was obtained through follow-up confirming nighttime driving is affected and concentric circles are observed when looking at bright lights at night.Right eye issues were noticed immediately.Patient has seen the doctor two (02) times, the first was several months ago and the second time was a few weeks ago.No further information was provided.This report captures the iol in the patient's ocular sinister (left eye).A separate report will be filed for the patient's ocular dexter (right eye).
 
Additional Manufacturer Narrative
Addittional information: device evaluation: product testing could not be performed because the product was not returned as the lens remains implanted.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no other complaints for this production order number have been received.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that the use of section h-6 health effect clinical code 2194 ¿ dizziness was incorrect as this is a consumer eye health (ceh) code.Therefore, this supplemental filing is to correct the health effect clinical code that was incorrectly reported.The following sections have been updated accordingly: section h-6 health effect - clinical code: 4471 ¿ dizziness.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
van swietenlaan 5
groningen 9728 -NX
NL   9728 NX
MDR Report Key11325689
Report Number9614546-2021-07063
Device Sequence Number19654259
Product Code POE
UDI-Device Identifier05050474579040
UDI-Public(01)05050474579040(17)230625
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0175
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer03/05/2021
12/02/2023
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date04/01/2021
12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale